Funnel Cloud, Hancock
- When
- June 6, 4:45 PM CST
- Where
- Hancock County, Waveland
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.394, -89.475 (the zone’s center; the record gives no point)
A funnel cloud was observed just west of Waveland.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 6, 3:05 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 405 PM CDT SUN JUN 06 2004 .SHORT TERM... VERY SHORT WAVELENGTH BETWEEN ABOUT 3 VORTICITY MAXIMA BETWEEN PENSACOLA AND EAST TEXAS...ALONG WITH ASSOCIATED UPPER DIVERGENCE...ARE AIDING IN SCATTERED TO NUMEROUS THUNDERSTORMS...A FEW SEVERE...ACROSS THE FORECAST AREA THIS AFTERNOON. MOVEMENT OF THE STORMS HAS BEEN FAST ENOUGH TO KEEP RAINFALL AMOUNTS FROM GETTING EXCESSIVE. A LINE OF NUMEROUS STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS SOUTH MS AND NORTHERN PORTIONS OF SOUTHEAST LA THIS AFTERNOON. MORE SCATTERED THUNDERSTORMS WILL CONTINUE SOUTH OF I-10 AND LAKE PONTCHARTRAIN THE NEXT FEW HOURS. MOST ACTIVITY WILL DIMINISH AFTER SUNSET AS THE AIRMASS GETS WORKED OVER AND SURFACE TEMPERATURES COOL. MONDAY STILL APPEARS TO BE A DRIER DAY AS THE SERIES OF VORTICITY MAXIMA/SHORTWAVES MOVES EAST...TAKING THE DEEPER MOISTURE EAST OF THE CENTRAL GULF COAST REGION. THE AREA WILL BE MORE UNDER THE INFLUENCE OF A FLAT RIDGE ALOFT. WILL KEEP AFTERNOON POPS UP AT 30 PERCENT SINCE THE MOS POPS HAVE TENDED TO HAVE A BIT OF A DRY BIAS. && .LONG TERM... THERE WILL BE A TRANSITION TO A MORE SEASONAL DEEP FETCHED TROPICAL MARITIME REGIME TUESDAY THROUGH FRIDAY WHICH IS CONDUCIVE FOR LAKE AND SEA BREEZE CONVECTION EACH DAY. THE MODELS HAVE HINTED AT ABOVE NORMAL RAIN CHANCES MID TO LATE WEEK...MAINLY ACROSS THE WESTERN ZONES OR JUST WEST OF THE FORECAST AREA. WILL KEEP POPS IN THE HIGH CHANCE CATEGORY MOST OF THE PERIOD...BUT LATER FORECASTS MAY NEED TO INCREASE TO LIKELY WORDING. RAIN CHANCES NEXT WEEKEND SHOULD DECREASE BACK TO THE LOW END CHANCE BY SUNDAY AS THE GFS SHOWS DEEPER MOISTURE SHIFTING EAST. TEMPS SHOULD BE NEAR NORMAL THROUGHOUT. && PRELIMINARY POINT NUMBERS... MCB 69 89 71 89 / 20 30 20 40 BTR 70 90 72 90 / 20 30 20 40 MSY 73 90 74 89 / 10 30 20 30 GPT 72 87 74 87 / 30 30 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. LA AND MS COASTAL WATERS...NONE. && 22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 300 PM CDT SUN JUN 6 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-070100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 300 PM CDT SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS DURING THE AFTERNOON THEN DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET. STORM MOVEMENTS WILL BE SLOW AND AT TIMES CELLS MAY BECOME STATIONARY FOR BRIEF PERIODS. LOCALLY HEAVY RAINS ARE EXPECTED WITH SCATTERED ACCUMULATIONS OF ONE TO TWO INCHES POSSIBLE WITH ISOLATED LOCATIONS RECEIVING HIGHER AMOUNTS UP TO AROUND FOUR INCHES. SOME FLOODING OF STREETS AND SMALL STREAMS IS POSSIBLE. IN ADDITION...ISOLATED STRONG THUNDERSTORMS ARE EXPECTED WHICH WILL PRODUCE FREQUENT TO CONTINUOUS LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. A FEW OF THE STORMS COULD BRIEFLY REACH SEVERE LIMITS AND PRODUCE DAMAGING WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EARLY EVENING. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED HOWEVER. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 22
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was observed just west of Waveland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407374.